Alert archive / South Carolina / Small Craft Advisories in 2017
Small Craft Advisory 41, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Sep 7, 2017, 3:20 AM EDT. It took effect at Sep 7, 2017, 11:00 PM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2017, 3:20 AM EDT (07:20 UTC)
- In effect from
- Sep 7, 2017, 11:00 PM EDT
- Expired
- Sep 9, 2017, 10:37 AM EDT
- In force
- 36 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
587 WHUS72 KCHS 070720 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 320 AM EDT THU SEP 7 2017 AMZ374-071530- /O.NEW.KCHS.SC.Y.0041.170907T2200Z-170913T0100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 320 AM EDT THU SEP 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 PM EDT TUESDAY. * WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
10 follow-up statements
642 WHUS72 KCHS 071419 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1019 AM EDT THU SEP 7 2017 AMZ374-072230- /O.CON.KCHS.SC.Y.0041.170907T2200Z-170913T0100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1019 AM EDT THU SEP 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 PM EDT TUESDAY... * WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
232 WHUS72 KCHS 071751 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 151 PM EDT THU SEP 7 2017 AMZ374-080200- /O.CON.KCHS.SC.Y.0041.170907T2200Z-170913T0100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 151 PM EDT THU SEP 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 PM EDT TUESDAY... * WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
315 WHUS72 KCHS 071954 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 354 PM EDT THU SEP 7 2017 AMZ350-352-354-080400- /O.EXB.KCHS.SC.Y.0041.170908T1200Z-170912T2000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 354 PM EDT THU SEP 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 4 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO 4 PM EDT TUESDAY. * WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ374-080400- /O.EXT.KCHS.SC.Y.0041.170908T0300Z-170913T0100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 354 PM EDT THU SEP 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 9 PM EDT TUESDAY... * WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
547 WHUS72 KCHS 080255 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1055 PM EDT THU SEP 7 2017 AMZ374-081300- /O.CON.KCHS.SC.Y.0041.170908T0300Z-170913T0100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1055 PM EDT THU SEP 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT TUESDAY... * WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ350-352-354-081300- /O.CON.KCHS.SC.Y.0041.170908T1200Z-170912T2000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1055 PM EDT THU SEP 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO 4 PM EDT TUESDAY... * WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
856 WHUS72 KCHS 080828 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 428 AM EDT FRI SEP 8 2017 AMZ350-352-354-081630- /O.EXT.KCHS.SC.Y.0041.170908T0828Z-170912T2000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 428 AM EDT FRI SEP 8 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT TUESDAY... * WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ374-081630- /O.CON.KCHS.SC.Y.0041.000000T0000Z-170913T0100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 428 AM EDT FRI SEP 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT TUESDAY... * WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
343 WHUS72 KCHS 081400 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1000 AM EDT FRI SEP 8 2017 AMZ374-082200- /O.CON.KCHS.SC.Y.0041.000000T0000Z-170913T0100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1000 AM EDT FRI SEP 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT TUESDAY... * WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ350-352-354-082200- /O.CON.KCHS.SC.Y.0041.000000T0000Z-170912T2000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1000 AM EDT FRI SEP 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... * WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
955 WHUS72 KCHS 081919 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 319 PM EDT FRI SEP 8 2017 AMZ330-090330- /O.EXB.KCHS.SC.Y.0041.170909T1200Z-170912T1200Z/ CHARLESTON HARBOR- 319 PM EDT FRI SEP 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 8 AM EDT TUESDAY. * WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ374-090330- /O.CON.KCHS.SC.Y.0041.000000T0000Z-170913T0100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 319 PM EDT FRI SEP 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT TUESDAY... * WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ350-352-354-090330- /O.CON.KCHS.SC.Y.0041.000000T0000Z-170912T2000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 319 PM EDT FRI SEP 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... * WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
059 WHUS72 KCHS 090302 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1102 PM EDT FRI SEP 8 2017 AMZ374-091115- /O.CON.KCHS.SC.Y.0041.000000T0000Z-170913T0100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1102 PM EDT FRI SEP 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT TUESDAY... * WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ350-352-354-091115- /O.CON.KCHS.SC.Y.0041.000000T0000Z-170912T2000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1102 PM EDT FRI SEP 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... * WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ330-091115- /O.CON.KCHS.SC.Y.0041.170909T1200Z-170912T1200Z/ CHARLESTON HARBOR- 1102 PM EDT FRI SEP 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 8 AM EDT TUESDAY... * WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
062 WHUS72 KCHS 090837 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 437 AM EDT SAT SEP 9 2017 AMZ350-352-354-091645- /O.CAN.KCHS.SC.Y.0041.000000T0000Z-170912T2000Z/ /O.NEW.KCHS.TR.A.1011.170909T0837Z-000000T0000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 437 AM EDT SAT SEP 9 2017 ...TROPICAL STORM WATCH IN EFFECT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A TROPICAL STORM WATCH...WHICH IS IN EFFECT. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WATCH MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE POSSIBLE DUE TO A TROPICAL STORM WITHIN 48 HOURS. && $$ AMZ374-091645- /O.CAN.KCHS.SC.Y.0041.000000T0000Z-170913T0100Z/ /O.NEW.KCHS.TR.A.1011.170909T0837Z-000000T0000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 437 AM EDT SAT SEP 9 2017 ...TROPICAL STORM WATCH IN EFFECT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A TROPICAL STORM WATCH...WHICH IS IN EFFECT. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WATCH MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE POSSIBLE DUE TO A TROPICAL STORM WITHIN 48 HOURS. && $$ AMZ330-091645- /O.EXT.KCHS.SC.Y.0041.170909T0837Z-170912T1200Z/ CHARLESTON HARBOR- 437 AM EDT SAT SEP 9 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
101 WHUS72 KCHS 091437 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1037 AM EDT SAT SEP 9 2017 AMZ330-092245- /O.CAN.KCHS.SC.Y.0041.000000T0000Z-170912T1200Z/ /O.NEW.KCHS.TR.A.1011.170909T1437Z-000000T0000Z/ CHARLESTON HARBOR- 1037 AM EDT SAT SEP 9 2017 ...TROPICAL STORM WATCH IN EFFECT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A TROPICAL STORM WATCH...WHICH IS IN EFFECT UNTIL FURTHER NOTICE. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * TROPICAL STORM CONDITIONS ARE POSSIBLE IN CHARLESTON HARBOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WATCH MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE POSSIBLE DUE TO A TROPICAL STORM WITHIN 48 HOURS. && $$ AMZ352-354-374-092245- /O.UPG.KCHS.TR.A.1011.000000T0000Z-000000T0000Z/ /O.NEW.KCHS.HU.A.1011.170909T1437Z-000000T0000Z/ /O.NEW.KCHS.TR.W.1011.170909T1437Z-000000T0000Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1037 AM EDT SAT SEP 9 2017 ...TROPICAL STORM WARNING IN EFFECT... ...HURRICANE WATCH IN EFFECT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A TROPICAL STORM WARNING...WHICH IS IN EFFECT UNTIL FURTHER NOTICE. A HURRICANE WATCH HAS ALSO BEEN ISSUED. THIS HURRICANE WATCH IS IN EFFECT UNTIL FURTHER NOTICE. * WINDS AND SEAS...TROPICAL STORM CONDITIONS ARE LIKELY WITH HURRICANE CONDITIONS POSSIBLE. SEAS BUILDING 15 TO 28 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN 48 HOURS. && $$ AMZ350-092245- /O.UPG.KCHS.TR.A.1011.000000T0000Z-000000T0000Z/ /O.NEW.KCHS.TR.W.1011.170909T1437Z-000000T0000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 1037 AM EDT SAT SEP 9 2017 ...TROPICAL STORM WARNING IN EFFECT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A TROPICAL STORM WARNING...WHICH IS IN EFFECT UNTIL FURTHER NOTICE. * WINDS AND SEAS...TROPICAL STORM CONDITIONS ARE LIKELY. SEAS BUILDING 15 TO 28 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Sep 7, 1:02 AM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Sep 7, 1:02 AM EDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Charleston SC 102 AM EDT Thu Sep 7 2017 .SYNOPSIS... A cold front will move through the area this evening and off the coast overnight. High pressure will then prevail through late week. Powerful Hurricane Irma will be near Florida and the Bahamas this weekend. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... The cold front was now offshore as were the rains associated with it's passage. Partly to mostly cloudy skies will linger overnight with temps falling into the 60s with some lower 60s well inland, perhaps even cooler in a few spots if clouds remain scattered. On the midnight update, we dropped all POPs and adjusted winds and the temp curve a little lower in some locations. && .SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY/... Thursday and Friday: Any moisture lingering over the area will quickly shift offshore with a departing cold front early Thursday. The front is expected to stall well south of the region, aligning west-east over Florida and offshore. Sfc high pressure will build over the region behind the front while a large mid/upper lvl trough of low pressure quickly loses amplitude and shifts over the Northeast United States Thursday into Friday. Given the pattern, fair weather conditions are expected into late week with dry and cooler air filtering over the area within a northerly flow Thursday, followed by a gradual modification in temps within a northeast flow on Friday. High temps should peak in the lower 80s Thursday, then low/mid 80s on Friday, warmest in Southeast Georgia. Overnight lows will range in the upper 50s inland to mid/upper 60s closer to the coast. Saturday: Forecast confidence becomes slightly lower in regards to the speed/strength of the mid/upper lvl trough of low pressure over the Northeast. However, the main trough axis is anticipated to shift off the Northeast seaboard during the day, resulting in a mid/upper lvl ridge of high pressure to erode and/or retreat further over the western Atlantic late weekend. The exact timing of the trough shifting offshore and the weakening of the Atlantic ridge will play an important role in regards to when Hurricane Irma makes a northern shift near southern Florida, which appears to begin sometime Saturday night as indicated by the latest NHC tropical forecast. Given the setup, dry conditions could persist into at least afternoon hours. However, higher moisture levels should begin to return late as the sfc flow gradually veers and becomes slightly more onshore. For this reason, a slight chance of showers and thunderstorms will remain in the forecast, mainly for coastal locations. Further south, coverage could be slightly higher along the Georgia coast. High temps should range in the lower 80s over most locations. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... The trough to our north will continue moving eastward and offshore Saturday night as surface high pressure over the Great Lakes Region prevails. Focus undoubtedly will be on powerful Hurricane Irma, which will likely be just southeast of Southern FL. The question of how quickly and where Irma makes it's turn to the north is still murky. Both the 12Z GFS and ECMWF have the track to the east of Florida and then tracking almost due north. Everyone is reminded that by no means is this scenario a certainty. This is only a single run. Weather models can change and are known to change several days out. But what is becoming more certain is that our area will experience significant impacts from Irma. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... Some areas of MVFR or even late night IFR cigs are possible given a decent post-frontal inversion seen on the 00Z forecast soundings for the terminals. For now, we will only show scattered lower clouds until satellite trends begin to indicate otherwise. Otherwise, VFR at KSAV and KCHS through 06Z Friday. Extended Aviation Outlook: VFR conditions are expected at both CHS and SAV terminals Thursday through Saturday. Flight restrictions are then likely Sunday as conditions rapidly deteriorate while Hurricane Irma approaches the region. && .MARINE... Tonight: An unusually early autumn season or late summer season cold front will move through the waters during the late evening and early post-midnight hours, and then pass to the SE of the area thereafter. Warm advection in advance of the cold front will limit mixing, but a tight pressure gradient and sea breeze circulations will allow for winds as high as 15-20 kt and gusty early on. The gradient slackens from about 03-06Z as the cold front moves through, allowing winds to drop about 10 or 15 kt, and winds veer around to the NW and N overnight. CAA and small isallobaric pressure rises will allow for a little increase again by morning. Seas on average will hold between 3 and 5 feet, a mix of wind waves around every 5 or 6 seconds, and long period swells that originated from Hurricane Irma on the order of every 14 to 16 seconds. Mariners should be aware that scattered to numerous showers and t-storms prior to the frontal passage can produce frequent lightning, strong wind gusts in excess of 30 kt and very heavy rains reducing visibility to near zero. Thursday through Monday: Dry high pressure will build over the waters from the north/northwest and persist into late week. There will likely be stronger winds late in the week due to an enhanced pressure difference between continental high pressure to the northwest and Hurricane Irma far to the south-southeast. Small Craft Advisories for seas will likely be needed Thursday afternoon beginning in offshore Georgia waters, then continuing into Friday for remaining coastal waters as winds increase. By Saturday, rapidly deteriorating and very hazardous conditions are looking much more likely as powerful Hurricane Irma approaches from the south. Rip Currents: We still have a Moderate Risk of rip currents the rest of the day due to long period swells, sea breeze effects and sea breeze influences at all beaches. Distant swell associated with Hurricane Irma should slowly increase this week as Irma tracks west-northwest. Although swell height over the coastal waters will initially be small, on the order of 2-3 ft, waves will be quite powerful with most of it likely reaching the surf zone. This will be enough to support a moderate risk for rip currents at area beaches this evening through Thursday. High risks are expected late week. Long period swells will continue to impact the surf zone into the upcoming weekend and possibly into early next week depending on the track Irma takes. This will result in an enhanced risk for powerful and dangerous rip currents. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Sep 6, 6:06 PM EDT, 9 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 606 PM EDT Wed Sep 6 2017 GAZ117-119-139-141-SCZ048>051-072215- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 606 PM EDT Wed Sep 6 2017 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. Tropical Weather: Impacts associated with Hurricane Irma are expected this weekend into early next week. It is still too early to pin down the magnitude of the impacts as there remains uncertainty with the track the hurricane will take and how strong it will be as it approaches the Southeast United States. Everyone across Southeast South Carolina and Southeast Georgia, especially those in hurricane prone areas, should have a hurricane plan in place and continue to monitor the latest forecasts from the National Hurricane Center. Rip Currents: Long period swells generated by approaching Hurricane Irma will persist into early next week. These swells will enhance the risk for powerful and dangerous rip currents at area beaches into early next week as Irma draws closer to the region. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-072215- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 nm- Waters from Edisto Beach SC to Savannah GA out 20 nm- Waters from Savannah GA to Altamaha Sound GA out 20 nm...including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 nm-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 606 PM EDT Wed Sep 6 2017 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Tropical Weather: Impacts associated with Hurricane Irma are expected this weekend into early next week. It is still too early to pin down the magnitude of the impacts as there remains uncertainty with the track the hurricane will take and how strong it will be as it approaches the Southeast United States. Everyone across Southeast South Carolina and Southeast Georgia, especially those in hurricane prone areas, should have a hurricane plan in place and continue to monitor the latest forecasts from the National Hurricane Center. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 4:08 PM EDT | Rip Current Statement | CHS | 43 hr |
Nearby
Small Craft Advisories in South Carolina, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.